zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Normal subgroups of the general linear groups over Banach algebras. (English) Zbl 0589.20030
The author makes an exhaustive review of research on normal subgroups of the general linear groups and gives a positive description over Banach algebras. Particularly, there is a detailed description for the general linear groups of dimension two over Banach algebras which has never been done before.
Reviewer: H.Ren

MSC:
20G35Linear algebraic groups over adèles and other rings and schemes
20E15Chains and lattices of subgroups, subnormal subgroups
46H05General theory of topological algebras
WorldCat.org
Full Text: DOI
References:
[1] Arrel, D.G.: The normal subgroup structure of the infinite general linear group. Proc. Edinburgh math. Soc. 24, 197-202 (1981) · Zbl 0461.20036
[2] Artin, E.: Geometric algebra. (1957) · Zbl 0077.02101
[3] Bass, H.: K-theory and stable algebra. Publ. math. IHES 22, 5-60 (1964) · Zbl 0248.18025
[4] Bass, H.: Algebraic K-theory. (1968)
[5] Brenner, J.L.: Ann. math.. 45 (1944)
[6] Dickson, L.E.: Theory of linear groups in an arbitrary field. Trans. amer. Math. soc. 2, 363-394 (1901) · Zbl 32.0131.03
[7] Dieudonné, J.: La géometrie des groupes classiques. (1971) · Zbl 0221.20056
[8] Golubchik, I.Z.: On the general linear group over an associative ring. Uspekhi mat. Nauk 23, No. 3, 179-180 (1973)
[9] Golubchik, I.Z.: Normal subgroups of linear groups over rings. Vestnik MGU, ser. Mat.-mekh. 6, 79 (1978) · Zbl 0415.16007
[10] Golubchik, U.Z.; Mikhalev, A.V.: Isomorphisms of the general linear group over an associative ring. Vestnik MGU, ser. Mat.-mekh. 3, 61-72 (1983) · Zbl 0534.20033
[11] Golubchik, U.Z.; Mikhalev, A.V.: Epimorphisms of projective groups over associative rings. Algebra (coll. Of papers, dedic. To o.yu. Schmidt), 34-45 (1982) · Zbl 0529.20033
[12] de la Harpe, P.: Classical groups and classical Lie algebras of operators. Proc. symp. Pure math. 38, 477-513 (1982) · Zbl 0497.46040
[13] Khlebutin, S.G.: Sufficient conditions for normality of the subgroup of elementary matrices. Uspekhi mat. Nauk., 245-246 (1983) · Zbl 0547.20047
[14] Klingenberg, W.: Lineare gruppenüber lokalen ringen. Amer. J. Math. 83, 137-153 (1961) · Zbl 0098.02303
[15] Margulis, G.: On the multiplicative group of a quaternion algebra over a global field. Sov. math. Diklady 21, No. 3, 780-784 (1980) · Zbl 0503.12011
[16] Mason, A.W.: On non-normal subgroups of $GLn(A)$ which are normalized by elementary matrices. Illinois J. Math. 28, No. 1, 125-138 (1984) · Zbl 0531.20026
[17] Maxwell, G.: Infinite general linear groups over rings. Trans. amer. Math. soc. 151, No. 2, 371-375 (1970) · Zbl 0213.31003
[18] Menal, P.; Moncasi, J.: K1 of von Neumann regular rings. J. pure appl. Algebra 33, 295-312 (1984) · Zbl 0541.16021
[19] McDonald, B.R.: GL2 of rings with many units. Commun. algebra 8, No. 9, 869-888 (1980) · Zbl 0436.20031
[20] Mennicke, J.L.: Finite factorgroups of the unimodular group. Ann. math. 81, No. 1, 31-37 (1965) · Zbl 0135.06504
[21] Milnor, J.: Introduction to algebraic K-theory. (1971) · Zbl 0237.18005
[22] Petechuk, V.M.: Automorphisms of matrix groups over commutative rings. Mat. sbornik 117, No. 4, 534-547 (1982) · Zbl 0496.20026
[23] Serre, J.-P.: Le problème des groupes de congruence pour SL2. Ann. math. 92, 489-527 (1970) · Zbl 0239.20063
[24] Suslin, A.A.: On the structure of the special linear group over polynomial rings. Izv. akad. Nauk. ser. Mat. 41, No. 2, 235-252 (1971) · Zbl 0354.13009
[25] Suslin, A.A.: In russian; transl. Inj. sov. Math.. J. sov. Math. 17, No. 2 (1981)
[26] Vaserstein, L.N.: Math. notes. 5, 141-148 (1969)
[27] Vaserstein, L.N.: Funct. anal. Appl.. 5, 102-110 (1971)
[28] Vaserstein, L.N.: Math. USSR sb.. 22, 271-303 (1974)
[29] Vaserstein, L.N.: On normal subgroups of gln over a ring. Lecture notes in math. 854, 456-465 (1981)
[30] Vaserstein, L.N.: On full subgroups in the sense of o’meara. J. algebra 75, 437-444 (1982) · Zbl 0488.20035
[31] Vaserstein, L.N.: On K1-theory of topological spaces. AMS cont. Math. (1986) · Zbl 0594.18013
[32] Wilson, J.S.: The normal and subnormal structure of general linear groups. Proc. camb. Phil. soc. 71, 163-177 (1972) · Zbl 0237.20044